Hail, White
- When
- July 11, 4:55 PM EST
- Where
- White County, Wolcott
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.767, -87.033
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 11, 2:05 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 205 PM EST FRI JUL 11 2003 PUBLIC FORECAST DISCUSSION FOR 330 PM EST ISSUANCE... TONIGHT-MONDAY... TROUGH EXTENDING FROM LOW OVER SERN ONTARIO THROUGH WI WAS CAUSING SCT SHOWERS/TSRA OVER NRN IL THIS AFTN. THIS TROUGH WILL MOVE SE ACROSS OUR FORECAST AREA THIS EVENING AND IS EXPECTED TO BE ACCOMPANIED BY SCT SHOWERS AND A FEW THUNDERSTORMS. WITH WET BULB ZERO UNDER 8K FT AND FAIRLY STRONG WINDS ALOFT, SOME HAIL AND STRONG WINDS POSSIBLE WITH ANY STORMS. HI PRESSURE WILL BUILD INTO THE AREA OVER THE WEEKEND RESULTING IN FAIR WX. THIS SHOULD PERSIST INTO EARLY NEXT WEEK AS THIS HIGH MERGES WITH HIGH OFF EAST COAST MAINTIANING RIDGE THROUGH THE MIDWEST. WITH NW FLOW ALOFT TEMPS WILL BE A LITTLE BELOW NORMAL. NO SIGNIFCANT CHANGES NEEDED TO MOS GUIDANCE TEMPS. JT DAYS 4 THROUGH 7 NO SIGNIFICANT CHANGES. AS MIDNIGHT SHIFT NOTED...GFS/GEM IN GOOD AGREEMENT THROUGH THURSDAY. COLD FRONT SCHEDULED TO CROSS THE REGION FROM NORTHWEST TO SOUTHEAST TUESDAY AFTERNOON INTO WEDNESDAY MORNING...WITH ATTENDANT SHOWERS AND THUNDERSTORMS. FRONT SLOWS DOWN AS IT ENTERS THE OHIO AND TENNESSEE VALLEYS...BUT WITH HIGH PRESSURE BUILDING IN TO THE LAKES WILL KEEP DRY FORECAST FOR THURSDAY. GFS/GEM DISAGREE ON FRIDAY...WILL CHOOSE TO GO WITH THE GFS SINCE IT HAS A MUCH SMOOTHER SOLUTION FROM THURSDAY INTO FRIDAY...WHEREAS THE GEM ABRUPTLY SPINS UP WEAK LOW PRESSURE OVER ILLINOIS FRIDAY. BOTTOM LINE IS A DRY FORECAST FOR FRIDAY. 12 18Z TAF DISCUSSION MESOETA AND GFS IN GOOD AGREEMENT BRINGING WEAK SURFACE TROUGH SLOWLY THROUGH THE TERMINALS TONIGHT...ALONG WITH AN INCREASE IN MOISTURE AND CHANCE OF RAIN. LIFT WITH THIS FEATURE IS UNIMPRESSIVE SO EXPCECT RAIN TO BE SCATTERED. A RUMBLE OF THUNDER WILL BE POSSIBLE...MORESO AT SBN THAN FWA. CONDITIONS SHOULD REMAIN VFR THROUGH THE FORECAST PERIOD. 12 .IWX... IN...NONE. MI...NONE. OH...NONE.
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING. THERE IS A CHANCE FOR A BRIEF WIND GUST TO 50 MPH AND SMALL HAIL IN THE STRONGEST STORMS. THE BEST CHANCE FOR THUNDERSTORMS IS ALONG AND SOUTH OF ROUTE 30. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND DURING THE DAY WEDNESDAY. THE SEVERE POTENTIAL IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Chicago radar (KLOT), 128 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees down in Wolcott.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372627, 5372628.